How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Shah Your Own Question
Dr. Shah
Dr. Shah, Doctor
Category: Health
Satisfied Customers: 3898
Experience:  Years of experience in patients' management.
Type Your Health Question Here...
Dr. Shah is online now
A new question is answered every 9 seconds

im a 41 yr old woman and ive suffered with acid reflux and

This answer was rated:

im a 41 yr old woman and ive suffered with acid reflux and heartburn for a while...usually im able to control it with gaviscon and diet...recently its gotten worse and doctor prescribed nexium...i get so anxious about taking tablets i had to wait about 2 week of horrible acid reflux ,chest heaviness,and belching the courage up to take tablets last night 20g but i onlt took 10g because i was afraid id get a reaction...felt great all last night and today no gaviscon whatsoever...took it at 7pm about 5.30 started getting sour taste in mouth belching and flip flop feeling in chest...still at it...took another dose about an hour ago still the same...anxiety starting to get the better of me i fear...i am on cozaar for bp normally its fine but up a bit now 156/95/96...have taken it a few times and had to stop im making it go higher worrying..
Welcome to JustAnswer!
Thanks for your question. Please provide me the following information so that I can address your concern appropriately.

How long are you having these symptoms? Any change in diet, stress, or medication? Do you have nausea, pain upper abdomen when you press in there, change in stool color? Do you remember having similar problem repeatedly in past?
Customer: replied 4 years ago.

no change in diet,did find i was very anxious last week ,tend to stress about everything not on medication for it nausea ,no pain stool often get a little flutterfeeling and would belch followed by acid in throat...only new medication is nexium took it yesterday..

did have a burning feeling at the top of abdomen last week..

Thank you for the information.
Based on your description, it seems like you are having many stomach acid related symptoms at this time. Acid reflux, and heartburn are commonly associated with reflux esophagitis or GERD. I think it was a good decision to take Nexium which is indicated for these problems. Since you have just started taking Nexium, you may notice gradual improvement over time. You need to be on these meds for a while before you completely get rid of this problem. In the meantime try to reduce your stress level and watch for factors that may aggravate your symptoms. Now you can start taking 20 mg as prescribed as there is no risk of reaction because you have well tolerated this meds. All medications have side effects, but everyone will not get it. In most cases, side effects are minor and temporary.

Please let me know if you have any other question for me.
Customer: replied 4 years ago.

does gerd cause fluttering feeling in chest...its very annoying but the belching and fluttering seems to be calming down a bit...and bp is a bit lower 150/90/90 ..thanks

GERD is unlikely to cause fluttery feeling in your chest. Those kind of fluttery feeling is commonly sen in the case of arrhythmia or abnormal heart beat. An EKG is required to pin point such problems. I think you are getting too anxious. Please try to calm down, in that way your BP will also come back to normal. Please visit your doctor if the problem persist.
Dr. Shah and 5 other Health Specialists are ready to help you